Billy c asked in Science & MathematicsMedicine · 7 years ago

Constitutional symptoms - If you know what you are talking about - answer?

For the past week and a half I've had fever, night sweats, chills, 5 lb weight loss, decreased appetite, malaise, fatigue, slight dizziness, and weakness. I don't have any swollen lymph nodes, cough, sore throat, petechiae, rash, jaundice, sores, or pain in any location of my body. I don't rail a bunch of dudes, and I am not in a high TB population.

I initially thought I had Influenza B, but due to the complete lack of upper respiratory symptoms, I'm also kind of thinking about leukemia/lymphoma or metastasis. I don't have a microscope to look at my blood though.

I'm pretty sure I should go to the doctor now, but I wanted to see if anyone had any thoughts as to the possible causes of this type of presentation.

5 Answers

Relevance
  • 7 years ago
    Favorite Answer

    Those are very non-specific symptoms, and could be anything from a self-limiting viral illness (likely) to cancer (unlikely) or anything in between.

    A visit to the doctor is in order, since it's been going on for a week. He/she can easily rule some things out and work on finding the reason that you're feeling bad.

    Hope you fell better soon.

  • 5 years ago

    This was my son's account. He died of lymphoma.

  • 7 years ago

    Follow Pangolin's advice. The list of possible causes of this collection of symptoms is very long and routine testing can at least exclude the more threatening possibilities very quickly. Most malignancies do not have such an abrupt onset(but there are exceptions) so this would be the least likely explanation.

    See a doc - and soon.

  • 7 years ago

    Weight loss, fatigue, and dizziness are symptoms of type 2 diabetes. Are you thirsty all the time? Are you urinating VERY frequently? If so, you might want to get checked out and make sure it's not anything serious.

  • How do you think about the answers? You can sign in to vote the answer.
  • could be thyroid related or your adrenal glands or something else....go to the doctor please.

Still have questions? Get your answers by asking now.